Alert archive / Florida / Red Flag Warnings in 2007
Red Flag Warning 37, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Mar 24, 2007, 5:11 AM EDT for Sumter County, Florida. It took effect at Mar 24, 2007, 1:00 PM EDT. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2007, 5:11 AM EDT (09:11 UTC)
- In effect from
- Mar 24, 2007, 1:00 PM EDT
- Expired
- Mar 24, 2007, 1:43 PM EDT
- In force
- 43 min
- Issued by
- NWS Tampa Bay, FL
County Sumter County, FL
The radar
The Tampa radar (KTBW), 116 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 9.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTBW 240911 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 511 AM EDT SAT MAR 24 2007 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR LONG DURATIONS OF LOW RELATIVE HUMIDITY ACROSS MOST OF WEST CENTRAL AND SOUTHWEST FLORIDA... FLZ048-049-051-052-055>057-060>062-065-241015- /O.CAN.KTBW.FW.A.0025.070324T1800Z-070324T2300Z/ HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS- SARASOTA-DE SOTO-CHARLOTTE-LEE- 511 AM EDT SAT MAR 24 2007 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS CANCELED THE FIRE WEATHER WATCH. LOW RELATIVE HUMIDITY VALUES WILL NEAR CRITICAL LEVELS THIS AFTERNOON BUT DURATIONS SHOULD REMAIN BETWEEN 1 AND 3 HOURS AS LOW LEVEL MOISTURE WILL COMBINE WITH STEADY EASTERLY AND NORTHEASTERLY FLOW TO HELP KEEP ENOUGH LOW LEVEL MOISTURE IN PLACE THROUGH THE AFTERNOON HOURS. THEREFORE...THE FIRE WEATHER WATCH HAS BEEN CANCELED. $$ FLZ039-042-043-242115- /O.UPG.KTBW.FW.A.0025.070324T1800Z-070324T2300Z/ /O.NEW.KTBW.FW.W.0037.070324T1700Z-070324T2300Z/ LEVY-CITRUS-SUMTER- 511 AM EDT SAT MAR 24 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. HIGH PRESSURE OVER THE AREA TODAY WILL BRING EXTENDED PERIODS OF RELATIVE HUMIDITY VALUES BELOW 35 PERCENT ALONG WITH BREEZY CONDITIONS IN THE AFTERNOON. THEREFORE...A RED FLAG WARNING HAS BEEN ISSUED FOR HAZARDOUS CONDITIONS THIS AFTERNOON WHICH WILL BECOME FAVORABLE FOR THE SPREAD OF WILDFIRES. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$
2 follow-up statements
000 WWUS82 KTBW 241106 CCA RFWTBW RED FLAG WARNING...CORRECTED NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 705 AM EDT SAT MAR 24 2007 CORRECTED FOR OVERVIEW HEADLINE ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR PORTIONS OF THE NATURE COAST... ...FIRE WEATHER WATCH ELSEWHERE IS CANCELLED... FLZ048-049-051-052-055>057-060>062-065-241215- /O.COR.KTBW.FW.A.0025.070324T1800Z-070324T2300Z/ HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS- SARASOTA-DE SOTO-CHARLOTTE-LEE- 705 AM EDT SAT MAR 24 2007 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS CANCELED THE FIRE WEATHER WATCH. LOW RELATIVE HUMIDITY VALUES WILL NEAR CRITICAL LEVELS THIS AFTERNOON BUT DURATIONS SHOULD REMAIN BETWEEN 1 AND 3 HOURS AS LOW LEVEL MOISTURE WILL COMBINE WITH STEADY EASTERLY AND NORTHEASTERLY FLOW TO HELP KEEP ENOUGH LOW LEVEL MOISTURE IN PLACE THROUGH THE AFTERNOON HOURS. THEREFORE...THE FIRE WEATHER WATCH HAS BEEN CANCELLED. $$ FLZ039-042-043-242300- /O.UPG.KTBW.FW.A.0025.070324T1800Z-070324T2300Z/ /O.NEW.KTBW.FW.W.0037.070324T1700Z-070324T2300Z/ LEVY-CITRUS-SUMTER- 705 AM EDT SAT MAR 24 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. HIGH PRESSURE OVER THE AREA TODAY WILL BRING EXTENDED PERIODS OF RELATIVE HUMIDITY VALUES BELOW 35 PERCENT ALONG WITH BREEZY CONDITIONS IN THE AFTERNOON. THEREFORE...A RED FLAG WARNING HAS BEEN ISSUED FOR HAZARDOUS CONDITIONS THIS AFTERNOON WHICH WILL BECOME FAVORABLE FOR THE SPREAD OF WILDFIRES. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$
000 WWUS82 KTBW 241743 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 143 PM EDT SAT MAR 24 2007 ...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON FOR MOST OF WEST CENTRAL AND SOUTHWEST FLORIDA BECAUSE OF LONG PERIODS OF LOW RELATIVE HUMIDITIES AS WELL AS HIGH DISPERSIONS... ...RED FLAG WARNING FOR TODAY IS CANCELLED... FLZ039-042-043-251130- /O.CAN.KTBW.FW.W.0037.000000T0000Z-070324T2300Z/ /O.NEW.KTBW.FW.A.0026.070325T1700Z-070325T2200Z/ LEVY-CITRUS-SUMTER- 143 PM EDT SAT MAR 24 2007 ...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON FOR 4 OR MORE HOURS OF RELATIVE HUMIDITIES BELOW 35 PERCENT AS WELL AS EXCELLENT DISPERSIONS... ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT SUNDAY AFTERNOON. THE RED FLAG WARNING HAS BEEN CANCELLED. CLOUD COVERAGE TODAY IS A BIT HIGHER THAN FORECAST AND THAT IS HELPING TO KEEP RELATIVE HUMIDITIES ABOVE 35 PERCENT. THUS THE RED FLAG WARNING FOR TODAY HAS BEEN CANCELLED. HIGH PRESSURE AT THE SURFACE AND ALOFT SUNDAY WILL BRING EXTENDED PERIODS OF RELATIVE HUMIDITY VALUES BELOW 35 PERCENT ALONG WITH BREEZY CONDITIONS AND HIGH DISPERSIONS IN THE AFTERNOON. THEREFORE...A RED FLAG WARNING HAS BEEN ISSUED FOR HAZARDOUS CONDITIONS THIS AFTERNOON WHICH WILL BECOME FAVORABLE FOR THE SPREAD OF WILDFIRES. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ FLZ048-049-051-052-055>057-060>062-065-251130- /O.NEW.KTBW.FW.A.0026.070325T1700Z-070325T2200Z/ HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS- SARASOTA-DE SOTO-CHARLOTTE-LEE- 143 PM EDT SAT MAR 24 2007 ...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON FOR 4 OR MORE HOURS OF RELATIVE HUMIDITIES BELOW 35 PERCENT AS WELL AS EXCELLENT DISPERSIONS... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT SUNDAY AFTERNOON. HIGH PRESSURE AT THE SURFACE AND ALOFT SUNDAY WILL BRING EXTENDED PERIODS OF RELATIVE HUMIDITY VALUES BELOW 35 PERCENT ALONG WITH BREEZY CONDITIONS AND HIGH DISPERSIONS IN THE AFTERNOON. THEREFORE...A RED FLAG WARNING HAS BEEN ISSUED FOR HAZARDOUS CONDITIONS THIS AFTERNOON WHICH WILL BECOME FAVORABLE FOR THE SPREAD OF WILDFIRES. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Mar 24, 2:30 AM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, Mar 24, 2:30 AM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
230 AM EDT SAT MAR 24 2007
.SHORT TERM (TODAY - MONDAY)...BENIGN AND PLEASANT WEATHER WILL
CONTINUE TODAY AS A MID/UPPER LEVEL RIDGE SLIDES OVER THE AREA FROM
THE WEST. LITTLE CHANGES IN LATEST MODEL GUIDANCE WITH FAIRLY GOOD
AGREEMENT BETWEEN DIFFERENT MODELS THROUGH MONDAY. AS THE RIDGE
SWINGS BY...EXPECT NORTHEASTERLY TO EASTERLY BREEZE TO PREVAIL
THROUGH MONDAY. LESS CLOUD COVER IS ALSO EXPECTED AS THE
STRENGTHENING OF THE RIDGE ALOFT WILL PROVIDE ADDITIONAL SUBSIDENCE
OVER THE REGION...ESPECIALLY DURING THE NIGHT TIME HOURS.
ON MONDAY AFTERNOON CLOUD COVER WILL BEGIN INCREASING OVER FLORIDA
AS MODEL GUIDANCE CONTINUE TO SUGGEST THE ARRIVAL OF A VERY WEAK
BACKDOOR COLD FRONT. THERE ARE NO COMPELLING REASONS TO MAKE ANY
SIGNIFICANT CHANGES IN POPS AT THIS TIME WITH GUIDANCE POINTING AT A
FAIRLY DRY EVENT. CURRENT 10 POPS FOR MONDAY AFTERNOON WILL REMAIN
IN THE FORECAST.
LESS CLOUD COVER MEANS WARM AFTERNOON TEMPS IN THE MID 80S WITH SOME
LOCATIONS MAYBE REACHING UPPER 80S...AND MORNING LOWS REMAINING IN
THE LOWER TO MID 60S.
&&
.LONG TERM (MONDAY NIGHT - FRIDAY)...GFS/DGEX/ECMWF ALL SIMILAR IN
UPPER RIDGING ACROSS THE AREA FLATTENING SOME IN RESPONSE TO A SHORT
WAVE TROUGH MOVING ACROSS THE GULF COAST/SE U.S. WED (GFS & ECMWF)
OR THU (DGEX). THE RIDGE THEN BUILDS BACK NORTHWARD. AT THE
SURFACE...HIGH PRESSURE CENTERED OFF THE MID-ATLANTIC COAST SHIFTS
OUT OVER THE OPEN ATLANTIC TO NEAR LATITUDE 30 NORTH BY WED. THE
HIGH CONTINUES THERE THROUGH FRI WHEN IT IS REINFORCED BY HIGH
PRESSURE MOVING OUT OF EASTERN CANADA WITH A FRONTAL BOUNDARY
PUSHING DOWN THE EASTERN SEA BOARD.
THE AREA WILL BE UNDER THE CONTROL OF DEEP LAYER RIDGING THROUGH THE
PERIOD. BOTH THE SHORT WAVE TROUGH AND THE FRONTAL BOUNDARY REMAIN
FAR ENOUGH NORTH OF THE CWFA TO HAVE LITTLE IF ANY IMPACT. THE
FORECAST WILL REMAIN DRY ALTHOUGH THE GRIDS WILL REFLECT 10 POP.
TEMPERATURES WILL RUN AT OR A COUPLE OF DEGREES ABOVE NORMAL.
&&
.FIRE WEATHER...LATEST FORECAST PACKAGE SUGGESTS ENOUGH LOW LEVEL
MOISTURE OVER THE MAJORITY OF THE AREA TODAY IN ORDER TO PREVENT
EXTENDED PERIODS OF CRITICAL RH LEVELS AS EASTERLY AND NORTHEASTERLY
FLOW REMAINS THROUGH THE WEEKEND. STILL...RH VALUES WILL REMAIN
CLOSE TO CRITICAL LEVELS IN THE AFTERNOON HOURS. MOST LOCATIONS WILL
PROBABLY EXPERIENCE 2 TO 3 HOURS OF RH VALUES BELOW 35 PERCENT FROM
NOON TO 8 PM EDT. THE NORTHERN-MOST COUNTIES OF LEVY...CITRUS AND
SUMTER HAVE THE BEST CHANCES OF EXTENDED PERIODS OF CRITICAL RH
VALUES FOR WHICH THE FIRE WEATHER WATCH WILL BE UPGRADED TO A RFW.
ELSEWHERE...THE SITUATION WILL BE CLOSELY MONITORED.
DRY CONDITIONS WILL CONTINUE ON SUNDAY AFTERNOON AND IS VERY LIKELY
THAT A FIRE WEATHER WATCH WILL BE REQUIRED FOR MOST OF CENTRAL AND
WESTERN FLORIDA.
&&
.MARINE...ONLY ISSUES REMAIN IN THE OFFSHORE WATERS AS WINDS MAY
AGAIN REACH SCEC LATE IN THE AFTERNOON AND EVENING.
OTHERWISE...BREEZE WITH OCCASIONAL GUSTS BETWEEN 15 TO 20 KNOTS
POSSIBLE NEAR THE COAST. SEAS SHOULD REMAIN BELOW HIGHLIGHT
CRITERIA.
&&
.AVIATION...VFR NEXT 24 HOURS. HOWEVER...A FEW LOCATIONS MAY SEE
SOME PATCHY GROUND FOG...ESPECIALLY AWAY FROM THE COAST BEFORE
SUNRISE. WINDS PICK UP LATE MORNING AND CONTINUE THROUGH THE
AFTERNOON...ALONG WITH SOME GUSTS AROUND KFMY/KRSW.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 84 62 83 63 / 0 5 0 5
FMY 86 62 86 65 / 0 5 0 5
GIF 84 61 84 66 / 0 5 0 5
SRQ 83 61 83 66 / 0 5 0 5
BKV 85 55 85 60 / 0 5 0 5
SPG 82 65 82 67 / 0 5 0 5
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS
EVENING FOR CITRUS-LEVY-SUMTER.
GULF WATERS...SMALL CRAFT EXERCISE CAUTION THROUGH SATURDAY MORNING
FOR BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-ENGLEWOOD TO
TARPON SPRINGS OUT 20 TO 60 NM-TARPON SPRINGS TO SUWANNEE RIVER
OUT 20 TO 60 NM.
&&
SHORT TERM...AR
LONG TERM/AVIATION...09/RKRHazardous weather outlook, Mar 24, 5:02 AM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 502 AM EDT SAT MAR 24 2007 FLZ039-042-043-048>052-055>057-060>062-065-242115- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 502 AM EDT SAT MAR 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...MARINE HAZARDS... ALTHOUGH WINDS ARE EXPECTED TO GRADUALLY SUBSIDE TODAY...IT IS POSSIBLE THAT SMALL CRAFT EXERCISE CAUTION CONDITIONS MAY RETURN IN THE EVENING HOURS MAINLY OVER THE OFFSHORE WATERS. SMALL CRAFT OPERATORS PLANNING TO TRAVEL OFFSHORE SHOULD CLOSELY MONITOR THE SITUATION AND STAY WELL INFORMED WITH THE LATEST WEATHER UPDATES. ...FIRE WEATHER IMPACT... AT THIS TIME...SEEMS THAT THE GREATEST RISK FOR FIRE WEATHER HAZARDOUS CONDITIONS WILL BE OVER LEVY...CITRUS AND SUMTER COUNTIES WHERE RELATIVE HUMIDITY VALUES ARE EXPECTED TO REACH CRITICAL LEVELS FOR EXTENDED PERIODS OF TIME THIS AFTERNOON. HOWEVER...GENERALLY DRY CONDITIONS WILL PERSIST TODAY EVERYWHERE AND CAUTION SHOULD BE EXERCISE WHEN PERFORMING ACTIVITIES THAT MAY IGNITE FIRES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH THURSDAY. NORTHEASTERLY WINDS NEAR EXERCISE CAUTION LEVELS ARE EXPECTED TO CONTINUE OVER THE COASTAL WATERS DURING THE EVENING HOURS THROUGH THE END OF THE WORK WEEK. ON SUNDAY...RELATIVE HUMIDITY VALUES WILL AGAIN DROP INTO CRITICAL LEVELS WHICH ALONG WITH PERSISTENT EASTERLY FLOW WILL KEEP A HIGH RISK FOR THE SPREAD OF WILDFIRES. OTHERWISE...NO OTHER HAZARDOUS WEATHER CONDITIONS ARE ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. REYNES
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 1:43 PM EDT | Fire Weather Watch | TBW | DeSoto, Hardee, Highlands, Polk, Sumter | 11 hr |
Nearby
Red Flag Warnings in Florida, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.